Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 98, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2014, 2:07 AM CDT for Bowie County, Cass County, Texas; Miller County, Arkansas. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 2:07 AM CDT (07:07 UTC)
- Expired
- Apr 28, 2014, 2:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Miller County, AR, Bowie County, TX, Cass County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:17 AM CDT | HAIL 1.5 | Linden, TX | FROM LINDEN PD |
| Apr 28, 2:29 AM CDT | HAIL 2.5 | Atlanta, TX | |
| Apr 28, 2:29 AM CDT | HAIL 4.5 | Atlanta, TX | PUBLIC SENT IN A PICTURE TO LOCAL MEDIA OUTLET OF SOFTBALL SIZED HAIL IN ATLANTA TEXAS. |
| Apr 28, 2:30 AM CDT | TSTM WND DMG | 5 N Fouke, AR | POWERLINES DOWNED ALONG HWY. 71 SOUTH OF CR. 10. |
| Apr 28, 2:33 AM CDT | HAIL 1.75 | Atlanta, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS54 KSHV 280707
SVRSHV
ARC091-TXC037-067-280745-
/O.NEW.KSHV.SV.W.0098.140428T0707Z-140428T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
CASS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF ATLANTA...
MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
* UNTIL 245 AM CDT
* AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF LINDEN...OR 23 MILES SOUTH OF SIMMS...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BIVINS...MAUD...QUEEN CITY...REDWATER...RAVANNA...BRIGHTSTAR...
DODDRIDGE...NASH...MANDEVILLE...GENOA AND FOUKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3309 9463 3358 9409 3355 9406 3357 9400
3354 9400 3358 9397 3355 9393 3358 9394
3358 9393 3325 9370 3320 9375 3317 9373
3318 9376 3314 9377 3316 9379 3313 9382
3315 9385 3309 9386 3293 9453
TIME...MOT...LOC 0707Z 241DEG 45KT 3306 9447
$$
131 follow-up statement
590
WWUS54 KSHV 280728
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 AM CDT MON APR 28 2014
ARC091-TXC037-067-280745-
/O.CON.KSHV.SV.W.0098.000000T0000Z-140428T0745Z/
MILLER AR-CASS TX-BOWIE TX-
228 AM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR BOWIE...CASS AND MILLER COUNTIES...
AT 228 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR QUEEN CITY...OR NEAR ATLANTA...
MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAVANNA...BLOOMBURG...DOMINO...BRIGHTSTAR...DODDRIDGE...NASH...WAKE
VILLAGE...PLEASANT HILL...TEXARKANA...MANDEVILLE...HOMAN...GENOA...
FOUKE...FORT LYNN AND FERGUSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3325 9370 3320 9375 3318 9374 3318 9376
3315 9378 3316 9382 3313 9382 3315 9385
3309 9386 3296 9440 3311 9437 3357 9409
3355 9406 3357 9400 3354 9398 3358 9397
3355 9395 3358 9393
TIME...MOT...LOC 0728Z 241DEG 45KT 3318 9419
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:19 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 28, 1:19 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT MON APR 28 2014
.DISCUSSION...
ISSUED A QUICK UPDATE TO EXTEND TORNADO WATCH 105 SOUTHWARD TO
INCLUDE ADDITIONAL COUNTIES IN EAST TEXAS AND NORTH LOUISIANA
SOUTH OF THE EXISTING WATCH AS CONVECTION CONTINUES PROGRESSING
EASTWARD. UPDATE ALREADY OUT. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 57 78 49 71 / 30 10 30 10 10
MLU 85 61 80 51 71 / 50 30 30 10 10
DEQ 80 48 72 44 66 / 10 10 10 10 10
TXK 83 56 75 47 67 / 20 10 20 10 10
ELD 82 54 77 47 69 / 40 20 30 10 10
TYR 82 53 76 47 69 / 10 10 10 10 10
GGG 84 54 75 47 70 / 10 10 10 10 10
LFK 86 57 79 48 74 / 20 10 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: ARZ073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES:
LAZ004>006-012>014-018>022.
OK...NONE.
TX...NONE.
&&
05Hazardous weather outlook, Apr 27, 12:14 PM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SUN APR 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Special weather statement, Apr 28, 12:22 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 AM CDT MON APR 28 2014
TXZ096-097-109>112-280600-
BOWIE-CAMP-CASS-MORRIS-RED RIVER-TITUS-
1222 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...DE KALB...
LEESBURG...MAUD...MOUNT PLEASANT...NAPLES...NEW BOSTON...
OMAHA...PITTSBURG...ROCKY BRANCH...SIMMS...US 259 AND I 30
INTERSECTION AND WILKERSON...
AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT
50 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Apr 28, 12:48 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT MON APR 28 2014
ARZ050-051-059-060-070-OKZ077-TXZ097-109>112-280645-
BOWIE-CAMP-CASS-HEMPSTEAD-HOWARD-LITTLE
RIVER-MCCURTAIN-MILLER-MORRIS-SEVIER-TITUS-
1248 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
MORRIS...TITUS...CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...FOREMAN...FULTON...GENOA...MANDEVILLE...OGDEN...
RICHMOND...SARATOGA...TEXARKANA...TOLLETTE...WASHINGTON...
WILTON...CASON...DAINGERFIELD...DE KALB...HOOKS...HUGHES
SPRINGS...LEESBURG...MAUD...NAPLES...NASH...NEW BOSTON...
OMAHA...PITTSBURG...QUEEN CITY...REDWATER...ROCKY BRANCH...
SIMMS...US 259 AND I 30 INTERSECTION AND WAKE VILLAGE...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF DE KALB TO 5 MILES WEST OF SIMMS TO CASON TO NEWSOME...
MOVING EAST NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
13Special weather statement, Apr 28, 1:28 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 AM CDT MON APR 28 2014
ARZ059>061-070>072-TXZ097-112-280715-
BOWIE-CASS-COLUMBIA-HEMPSTEAD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-
128 AM CDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE...LITTLE RIVER...MILLER AND
NEVADA...
IN NORTHEAST TEXAS...
CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...FOUKE...FULTON...GARLAND...GENOA...HOPE...
LEWISVILLE...MANDEVILLE...STAMPS...TEXARKANA...MAUD...NASH...
REDWATER AND WAKE VILLAGE...
AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MAUD...OR 14 MILES NORTHWEST OF
ATLANTA...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Apr 28, 1:56 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 1 E TEXARKANA 33.45N 94.00W
04/28/2014 E1.25 INCH MILLER AR PUBLIC
HAIL REPORT ON HWY 82 JUST EAST OF TEXARKANA AR.
&&
EVENT NUMBER SHV1400320
20Local storm report, Apr 28, 2:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL LONE STAR 32.94N 94.71W
04/28/2014 E1.00 INCH MORRIS TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1400321
20Local storm report, Apr 28, 2:02 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 2 N HUGHES SPRINGS 33.03N 94.63W
04/28/2014 E1.00 INCH CASS TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400322
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Wood | 53 min |
| Apr 27, 7:33 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus | 27 min |
| Apr 27, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 66 min |
| Apr 28, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 42 min |
| Apr 28, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| Apr 28, 1:25 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 50 min |
| Apr 28, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 44 min |
| Apr 28, 2:03 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 57 min |
| Apr 28, 2:40 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 50 min |
| Apr 28, 2:46 AM CDT | Tornado Warning | SHV | Panola, Rusk | 29 min |
| Apr 28, 3:19 AM CDT | Tornado Warning | SHV | Panola, Rusk, Shelby | 26 min |
| Apr 28, 3:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 59 min |
| Apr 28, 3:44 AM CDT | Tornado Warning | SHV | Panola, Shelby | 46 min |
| Apr 28, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Apr 28, 6:45 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Apr 28, 2:05 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 40 min |
| Apr 28, 2:20 AM CDT | Lake Wind Advisory | SHV | Union | 9 hr |
| Apr 28, 3:10 AM CDT | Tornado Warning | SHV | Columbia, Lafayette | 50 min |
| Apr 28, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.